Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 96, NWS Northern Indiana

June 14, 2000Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:27 PM EDT for Van Wert County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 3:27 PM EDT (19:27 UTC)
Expired
Jun 14, 2000, 4:20 PM EDT
In force
53 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Van Wert County, OH

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:40 PM EDTThunderstorm WindVan Wert, OHBarn destroyed. Trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 141928
SVRFWA
OHC161-142020-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN WERT COUNTY IN OHIO

* UNTIL 420 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF WREN...OR ABOUT 5 MILES
  SOUTHEAST OF DECATUR...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  OHIO CITY
  CONVOY
  VAN WERT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPOR7T TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4080 8493 4067 8476 4100 8426 4118 8450

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:14 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 14, 3:14 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EST WED JUN 14 2000

TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE
APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF.
PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA
BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN
SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION
THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD
MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT
UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS
FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO
WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND
UPPER TROF. WILL GO DRY ON MONDAY FOR NOW.

.IWX...NONE

RES

In the hours before

Local storm report, Jun 14, 3:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EST WED JUN 14 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 PM    CONVOY                    OH   WIND DAMAGE
06/14/00   VAN WERT                       REPORTED BY EMERGENCY
                                          MANAGEMENT.  LIMBS AND
                                          POLES DOWN.

0145 PM    2 S PAULDING              OH   WIND DAMAGE
06/14/00   PAULDING                       REPORTED BY EMERGENCY
                                          MANAGEMENT. TREES DOWN.

0207 PM    STEVENSVILLE              MI   1.25 INCH HAIL
06/14/00   BERRIEN                        REPORTED BY STORM
                                          SPOTTER.

N

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:01 PM EDTSevere Thunderstorm WarningIWXFulton49 min
Jun 14, 3:26 PM EDTSevere Thunderstorm WarningIWXWilliams54 min
Jun 14, 4:42 PM EDTFlash Flood WarningIWXDefiance, Paulding, Putnam, Van Wert3 hr
Jun 14, 7:31 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding39 min
Jun 14, 7:38 PM EDTTornado WarningIWXWilliams32 min
Jun 14, 7:58 PM EDTSevere Thunderstorm WarningIWXFulton, Henry42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.